Differential Equations

, Volume 50, Issue 2, pp 232–245 | Cite as

Index of Sobolev problems on manifolds with many-dimensional singularities

  • A. Yu. SavinEmail author
  • B. Yu. Sternin
Partial Differential Equations


We consider Sobolev spaces on manifolds with many-dimensional singularities. We prove the Fredholm property of such problems and derive the corresponding index formula. The results are based on the theory of translators on manifolds with singularities.


Vector Bundle Boundary Operator Elliptic Operator Matrix Operator Fredholm Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Savin, A.Yu. and Sternin, B.Yu., Elliptic Translators on Manifolds with Point Singularities, Differ. Uravn., 2012, vol. 48, no. 12, pp. 1612–1620.Google Scholar
  2. 2.
    Savin, A.Yu. and Sternin. B.Yu., Elliptic Translators on Manifolds with Many-Dimensional Singularities, Differ. Uravn., 2013, vol. 49, no. 4, pp. 513–527.Google Scholar
  3. 3.
    Sternin, B.Yu., Elliptic and Parabolic Problems on Manifolds with a Boundary Consisting of Components of Differential Dimension, Tr. Mosk. Mat. Obs., 1966, vol. 15, pp. 346–382.zbMATHMathSciNetGoogle Scholar
  4. 4.
    Sternin, B.Yu., Relative Elliptic Theory and S. L. Sobolev’s Problem, Dokl. Akad. Nauk SSSR, 1976, vol. 230, no. 2, pp. 287–290.MathSciNetGoogle Scholar
  5. 5.
    Sternin, B.Yu., Topologicheskie aspekty problemy S.L. Soboleva (Topological Aspects of S.L. Sobolev Problem), Moscow, 1971.Google Scholar
  6. 6.
    Sternin, B.Yu. and Shatalov, V.E., Relative Elliptic Theory and the Sobolev Problem, Mat. Sb., 1996, vol. 187, no. 11, pp. 115–144.CrossRefMathSciNetGoogle Scholar
  7. 7.
    Nazaikinskii, V. and Sternin, B., Relative Elliptic Theory, in Aspects of Boundary Problems in Analysis and Geometry, Gil, J., Krainer, Th., and Witt, I., Eds., Basel, 2004, vol. 151, pp. 495–560.CrossRefGoogle Scholar
  8. 8.
    Nazaikinskii, V., Savin, A., Schulze, B.-W., and Sternin, B., Elliptic Theory on Singular Manifolds, Boca Raton, 2005.CrossRefGoogle Scholar
  9. 9.
    Sternin, B.Yu., Sobolev Type Elliptic Problems for Subdomains with Point Singularities, Dokl. Akad. Nauk SSSR, 1969, vol. 184, no. 4, pp. 782–785.MathSciNetGoogle Scholar
  10. 10.
    Sternin, B.Yu., S.L. Sobolev Type Problems in the Case of Submanifolds with Multidimensional Singularities, Dokl. Akad. Nauk SSSR, 1969, vol. 189, no. 4, pp. 732–735.MathSciNetGoogle Scholar
  11. 11.
    Sternin, B.Yu., Elliptic Morphisms (Riggings of Elliptic Operators) for Submanifolds with Singularities, Dokl. Akad. Nauk SSSR, 1971, vol. 200, no. 1, pp. 45–48.MathSciNetGoogle Scholar
  12. 12.
    Sternin, B.Yu., Ellipticheskaya teoriya na kompaktnykh mnogoobraziyakh s osobennostyami (Elliptic Theory on Compact Manifolds with Singularities), Moscow: Inst. Elektron. Mashinostroen., 1974.Google Scholar
  13. 13.
    Zelikin, M.I. and Sternin, B.Yu., A System of Integral Equations That Arises in the Problem of S. L. Sobolev, Sibirsk. Mat. Zh., 1977, vol. 18, no. 1, pp. 97–102.zbMATHMathSciNetGoogle Scholar
  14. 14.
    Savin, A.Yu. and Sternin, B.Yu., On the Index of Elliptic Translators, Dokl. Akad. Nauk, 2011, vol. 436, no. 4, pp. 443–447.Google Scholar
  15. 15.
    Gel’fand, I.M. and Shilov, G.E., Obobshchennye funktsii. Vyp. 2. Prostranstva osnovnykh i obobshchennykh funktsii (Spaces of Fundamental and Generalized Functions. Generalized Functions), Moscow: Gosudarstv. Izdat. Fiz.-Mat. Lit., 1958.Google Scholar
  16. 16.
    Novikov, S.P. and Sternin, B.Yu., Traces of Elliptic Operators on Submanifolds and K-Theory, Dokl. Akad. Nauk SSSR, 1966, vol. 170, no. 6, pp. 1265–1268.MathSciNetGoogle Scholar
  17. 17.
    Atiyah, M.F. and Bott, R., The Index Problem for Manifolds with Boundary, in Bombay Colloquium on Differential Analysis, Oxford, 1964, pp. 175–186.Google Scholar
  18. 18.
    Nikol’skii, S.M., Boundary Properties of Functions Defined on a Domain with Corners. II. Harmonic Functions on Rectangular Domains, Mat. Sb., 1966, vol. 43, no. 1, pp. 127–144.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2014

Authors and Affiliations

  1. 1.Peoples’ Friendship University of RussiaMoscowRussia
  2. 2.Leibniz University of HannoverHannoverGermany

Personalised recommendations